Alert archive / California / Wind Advisories in 2007
Wind Advisory 20, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 28, 2007, 3:20 PM PST for 9 counties in California; 4 counties in Nevada. It took effect at Dec 29, 2007, 12:00 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2007, 3:20 PM PST (23:20 UTC)
- In effect from
- Dec 29, 2007, 12:00 PM PST
- Expired
- Dec 29, 2007, 3:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 282320 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 320 PM PST FRI DEC 28 2007 ...STRONG WINDS EXPECTED SATURDAY FOR NORTHEASTERN CALIFORNIA AND FAR WESTERN NEVADA... CAZ070>073-NVZ002-003-005-291300- /O.NEW.KREV.WI.Y.0020.071229T1600Z-071230T0100Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...EMPIRE... GERLACH 320 PM PST FRI DEC 28 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 5 PM PST SATURDAY. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH...ARE EXPECTED DURING THE DAY SATURDAY. WIND PRONE AREAS MAY SEE LOCALLY STRONGER GUSTS UP TO 60 MPH. THE STRONGEST WINDS WILL OCCUR BETWEEN 11 AM AND 4 PM. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION FROM THE NATIONAL WEATHER SERVICE. $$ NVZ004-291300- /O.NEW.KREV.LW.Y.0037.071229T1900Z-071230T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 320 PM PST FRI DEC 28 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 4 PM PST SATURDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HOON HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 291220 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 420 AM PST SAT DEC 29 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING FOR NORTHEASTERN CALIFORNIA AND FAR WESTERN NEVADA... CAZ070>073-NVZ002-003-005-300000- /O.EXT.KREV.WI.Y.0020.071229T2000Z-071230T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...EMPIRE... GERLACH 420 AM PST SAT DEC 29 2007 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. WEST WINDS WILL INCREASE TODAY WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH EXPECTED THIS AFTERNOON. WIND PRONE AREAS MAY SEE GUSTS UP TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED THIS EVENING AS A COLD FRONT APPROACHES THE AREA. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION FROM THE NATIONAL WEATHER SERVICE. $$ NVZ004-300000- /O.EXT.KREV.LW.Y.0037.071229T2000Z-071230T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 420 AM PST SAT DEC 29 2007 ...LAKE WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 20 MPH WITH GUSTS UP TO 35 MPH CAUSING ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ JORDAN HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 292300 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 300 PM PST SAT DEC 29 2007 CAZ072-NVZ002-300600- /O.CAN.KREV.WI.Y.0020.000000T0000Z-071230T0600Z/ /O.NEW.KREV.LW.Y.0038.071229T2300Z-071230T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 300 PM PST SAT DEC 29 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS LAKE TAHOE AND SHOULD SUBSIDE LATE THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO NEAR 30 WILL CAUSE ROUGH CHOP. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO NOAA WEATHER RADIO...FOR UPDATES ON THIS SITUATION FROM THE NATIONAL WEATHER SERVICE. $$ CAZ070-071-073-NVZ003-005-300000- /O.CAN.KREV.WI.Y.0020.000000T0000Z-071230T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS... VERDI...GARDNERVILLE...EMPIRE...GERLACH 300 PM PST SAT DEC 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY WEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS...THE WINDS WILL REMAIN LESS THAN 30 MPH. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NVZ004-300000- /O.CAN.KREV.LW.Y.0037.000000T0000Z-071230T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 300 PM PST SAT DEC 29 2007 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS ACROSS PYRAMID LAKE WILL REMAIN WELL BELOW 20 MPH INTO THE EARLY EVENING. THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 28, 8:30 AM PST, 6 hours 50 minutes earlier.
Area forecast discussion, Dec 28, 8:30 AM PST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
830 AM PST FRI DEC 28 2007
.UPDATE...
WILL ISSUE A QUICK UPDATE TO LOWER MORNING POPS ACROSS WESTERN NV.
SATELLITE AND RADAR TRENDS INDICATE PCPN MAINLY WEST OF THE CREST
THIS MORNING. THIS PCPN WILL SLIDE EAST THROUGH THE DAY BUT NOT AS
EARLY AS PREVIOUSLY FORECAST. OTHERWISE...FORECAST ON TRACK. MLF
.PREVIOUS DISCUSSION...ISSUED AT 339 AM...
SHORT TERM...
WIDESPREAD LIGHT SNOW CONTINUED TO TREK ACROSS W-CNTRL NV OVERNIGHT
WITH PRELIMINARY REPORTS OF 2 INCHES AROUND FALLON AND IN MINERAL
COUNTY NORTH OF HAWTHORNE. ELSEWHERE...SNOW ENDED BEFORE MIDNIGHT AS
WARM ADVECTION CEASED AND MID LEVEL MOISTURE DECREASED. VERY LIGHT
SNOW MAY CONTINUE THRU THE MORNING NEAR THE SIERRA CREST AND IN
EASTERN MINERAL COUNTY BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS
EXPECTED.
NEXT BAND OF WARM ADVECTION OVERRUNNING MOISTURE IS ON A SIMILAR
TRACK AS YESTERDAY WITH LIGHT SNOW STARTING IN THE NORTH ZONES AND
NEAR THE SIERRA BY MID TO LATE AFTERNOON AND SPREADING ACROSS WRN NV
DURING THE EVENING. THE DURATION OF THE SNOW MAY BE A BIT LONGER
THAN LAST NIGHT BASED ON THE LATEST GFS FORECAST SOUNDINGS SO SNOW
AMOUNTS SHOULD BE SLIGHTLY HIGHER BUT STILL WITHIN LOWER ELEVATION
ADVISORY CRITERIA FOR NERN CA AND NWRN NV...WITH THE WEST CENTRAL NV
BASIN ALSO ADDED TO THE ADVISORY. FOR THE RENO ZONE...AREAS WHICH
RECEIVED LESS THAN 1/2 INCH OF SNOW LAST NIGHT COULD BE CLOSER TO AN
INCH OR SO WITH UP TO 2 INCHES IN FOOTHILL LOCATIONS.
AFTER THIS ROUND OF OVERRUNNING MOISTURE CEASES...WINDS WILL BECOME
THE PREDOMINANT WEATHER ISSUE LATER TONIGHT THRU SAT NIGHT AS 700 MB
WINDS INCREASE TO THE 50-65 KT RANGE. RIDGETOP GUSTS OVER 70 MPH
STARTING LATE TONIGHT WILL HAVE AN OPPORTUNITY TO BEGIN MIXING DOWN
TO LEE SIDE VALLEYS BY EARLY SAT MORNING...WITH STRONGER GUSTS
POSSIBLY REACHING ADVISORY CRITERIA FOR SATURDAY THRU SAT NIGHT. IF
PRECIP LOADING BECOMES A FACTOR THEN SOME GUSTS MAY REACH HIGH WIND
CRITERIA IN THE RENO AND MONO COUNTY ZONES. SNOW IN THE SIERRA AT
THIS TIME HAS BEEN LESS THAN INDICATED BY THE GUIDANCE SO IF THE
MODELS CONTINUE TO OVERESTIMATE PRECIP IN THIS AREA...THIS KEY
COMPONENT FOR THE MORE SIGNIFICANT WIND EVENTS WOULD BE MISSING.
TEMPS WERE INCREASED A FEW DEGREES SAT AND SAT NIGHT IN AREAS WHERE
WIND IS MOST LIKELY TO PERSIST.
BY SUNDAY A COLD FRONT BRUSHING ACROSS THE REGION WILL BRING IN ONE
MORE REINFORCING SHOT OF COLD AIR ESPECIALLY TO THE NORTH ZONES.
MOISTURE WILL BE SHALLOW WITH VERY DRY AIR ABOVE 750 MB SO MOST
AREAS WILL NOT SEE ANY PRECIP IN ASSOCIATION WITH THIS COLD FRONT
PASSAGE. THE 06Z GFS WAS MORE AGGRESSIVE WITH COLDER AIR WHICH WOULD
LIKELY PREVENT MAX TEMPS IN MOST VALLEYS FROM EXCEEDING 40 DEGREES.
MJD
.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE RIDGE ALOFT AND SURFACE RIDGE OVER THE GREAT BASIN
WILL RESULT IN DRY CONDITIONS EARLY IN PERIOD. A GENERAL EAST FLOW
WILL PREVAIL MONDAY THROUGH TUESDAY WITH GUSTY WINDS OVER THE SIERRA
CREST EACH MORNING. WARMING WILL BE CONFINED MAINLY TO MOUNTAIN
AREAS AS VALLEYS REMAIN UNDER STRONG INVERSIONS. DETERMINISTIC RUNS
AND A VAST MAJORITY OF ENSEMBLES THEN POINT TO A SIGNIFICANT PATTERN
CHANGE BEYOND TUESDAY AS THE LARGE SCALE FLOW DEAMPLIFIES AND THE
WAVE PATTERN SHIFTS EASTWARD. TIMING OF THIS CHANGE AS WELL AS
SPECIFICS ARE STILL IN QUESTION. HOWEVER THERE IS ENOUGH AGREEMENT
AND CONFIDENCE AMONG AVAILABLE SOLUTIONS FOR A DECENT CHANCE OF
PRECIPITATION BY THE END OF THIS FORECAST PERIOD...ESPECIALLY THE
NORTHERN SIERRA. SNOW LEVELS APPEAR TO BE CLOSE TO LAKE LEVEL AT THE
START OF THIS EPISODE WHICH WOULD BRING SNOW TO THE MOUNTAINS AND
RAIN TO THE VALLEYS. CONFIDENCE BECOMES MUCH LOWER IN THE PATTERN
EVOLUTION BEYOND LATE WEEK AND MORE MODEL CONTINUITY WILL BE NEEDED
TO DETERMINE SNOW AMOUNTS AND WHETHER SNOW WILL EVENTUALLY FALL ON
THE VALLEY FLOORS. THE CURRENT GFS/ECMWF EACH HAVE SNOW LEVELS
REACHING THE VALLEY FLOORS BY THE FOLLOWING WEEKEND WITH THE
POTENTIAL FOR HEAVY SNOW. STAY TUNED. HOHMANN
&&
.AVIATION...
AREA TAF SITES WILL BE IN BETWEEN SYSTEMS THIS MORNING AND EARLY
AFTERNOON WITH THE PRIMARY PROBLEM BEING LOCAL MVFR CIGS/MT TOP
OBSCUREMENT. THIS WILL MAINLY BE AN ISSUE IN THE TAHOE BASIN
SOUTHWARD THROUGH THE SIERRA. CIGS WILL BEGIN TO LOWER AGAIN 21Z-23Z
AS UPSTREAM SHORTWAVE/WARM ADVECTION PATTERN APPROACHES. A LARGE
AREA OF LIGHT SNOW WILL DEVELOP EARLY THIS EVENING AND CONTINUE INTO
MUCH OF TONIGHT. THIS WILL RESULT IN WIDESPREAD MVFR CIGS/VSBYS AND
MOUNTAIN OBSCUREMENT WITH AREAS IFR 23Z-09Z. SNOW WILL BEGIN TO
DIMINISH 09Z-12Z SATURDAY MORNING WITH GRADUAL IMPROVEMENT IN CIGS
THEREAFTER. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT
FOR NVZ005.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 4 AM PST SATURDAY FOR
NVZ004.
CA...SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT
FOR CAZ070-071.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:53 AM PST | Snow Advisory | REV | Lassen, Modoc, Plumas, Sierra | 30 hr |
| Dec 28, 3:20 PM PST | Lake Wind Advisory | REV | Churchill, Lyon, Pershing, Washoe | 24 hr |
Nearby
Wind Advisories in California, 2007Wind Advisories in Nevada, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.